Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 84, NWS Tulsa, OK

June 1, 2008Benton County, Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 1, 2008, 11:36 AM CDT for Benton County, Madison County, Washington County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2008, 11:36 AM CDT (16:36 UTC)
Expired
Jun 1, 2008, 3:30 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 12:00 PM CDTFLASH FLOODSiloam Springs, ARWATER DEEP IN STREETS. HAD TO BLOCK OFF SOME INTERSECTIONS DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 011637
FFWTSA
ARC007-087-143-012030-
/O.NEW.KTSA.FF.W.0084.080601T1636Z-080601T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1136 AM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 330 PM CDT

* AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH HEAVY RAIN MOVING EAST AT 30 MPH ACROSS THE     
  WARNED AREA. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS        
  ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 
  330 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...LINCOLN...HIGHFILL...PRAIRIE GROVE...STRICKLER...
  FARMINGTON...CAVE SPRINGS...TONTITOWN...BLACKBURN...WEST FORK...
  GREENLAND...FAYETTEVILLE...LOWELL...SPRINGDALE...WINSLOW...
  BRENTWOOD...ELKINS...WESLEY...HINDSVILLE...JAPTON...SAINT PAUL...
  HUNTSVILLE...AURORA...WITTER...PETTIGREW...MARBLE...BOSTON AND
  KINGSTON.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3597 9344 3595 9348 3589 9349 3587 9351
      3579 9351 3575 9424 3576 9449 3636 9457
      3612 9346 3609 9346 3608 9343 3601 9343
TIME...MOT...LOC 1636Z 272DEG 26KT 3612 9443

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 11:12 AM CDT, 24 minutes earlier.

Area forecast discussion, Jun 1, 11:12 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1112 AM CDT SUN JUN 1 2008

.DISCUSSION...
BUSY MORNING AS WELL ORGANIZED LINEAR MCS CONTINUES TO MOVE ACROSS
NE OKLAHOMA AND WILL CONTINUE SWEEPING THROUGH NW ARKANSAS OVER
NEXT FEW HOURS. SEVERAL REPORTS OF SEVERE WIND GUSTS WITH THE MCS.
RADAR SHOWS PROMINENT MCV HAS DEVELOPED ON NORTH SIDE OF SYSTEM
AND THUS EXPECT IT TO CONTINUE TO PRODUCE SEVERE WEATHER AS IT
MOVES EAST. RADAR EXTRAPOLATION SUGGESTS STORM THREAT SHOULD
DIMINISH FROM 19-20Z ACROSS NW ARKANSAS. WILL ISSUE ANOTHER UPDATE
SHORTLY TO ADJUST POPS AND PERHAPS DROP A FEW WESTERN COUNTIES
FROM WATCH.

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT SUN JUN 1 2008/

DISCUSSION...
BOUNDARY FROM SOUTHERN MISSOURI WEST BACK INTO NORTHEAST
OKLAHOMA STILL ACTIVE.  CURRENTLY BIG HAILER IN DELAWARE
COUNTY.  FORECAST CONTINUES TO REVOLVE AROUND BOUNDARIES
AND CONDITIONALLY UNSTABLE ATMOSPHERE. IN THE SHORT TERM
TRIED TO PLAY ONGOING CONVECTION. MORE THUNDER LIKELY TO
IGNITE AGAIN THIS AFTERNOON WITH WEST-EAST BOUNDARY NEAR
THE VICINITY OF STATE HIGHWAY 412. HIGHEST POP NORTHEAST.
NORTHEAST CONTINUES TO BE FAVORED THIS EVENING..INTO THE
OVERNIGHT HOURS. FRONT LIFTS NORTH MONDAY WITH TEMP INTO
LOWER 90S. UNSEASONABLY MILD NIGHT MONDAY NIGHT.   NEAR
ZONAL FLOW PUSHES FRONTAL BOUNDARY TO NEAR  I-44 BY DARK
TUESDAY.  RE-INTRODUCED PRECIP CHANCES TUESDAY AFTERNOON
AND NIGHT. MODELS AGREE ON LARGE SCALLE RIDGE EAST COAST
AND LARGE TROF WEST AFTER WEDNESDAY.   AN ACTIVE WEATHER
PERIOD TO FOLLOW...IF NOT OUR FORECAST AREA... ELSEWHERE
IN THE PLAINS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  71  93  77 /  90  30  20  10
FSM   91  69  93  73 /  90  30  10  10
MLC   90  72  90  74 /  90  20  10  10
BVO   86  65  93  74 /  60  40  30  10
FYV   86  65  88  72 /  90  40  20  10
BYV   85  63  88  72 /  90  50  20  10
MKO   89  68  92  74 /  90  30  20  10
MIO   84  65  89  73 /  90  50  30  10
F10   91  70  91  73 /  90  20  10  10
HHW   89  69  90  74 /  30  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....10
Hazardous weather outlook, Jun 1, 9:00 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
900 AM CDT SUN JUN 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
900 AM CDT SUN JUN 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS MORNING IN THE
VICINITY OF STATIONARY FRONT THAT LIES ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THESE THUNDERSTORMS ARE EXPECTED
TO LAST THROUGH THE EARLY AFTERNOON HOURS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN CONCERN. WIND FIELDS SUGGEST THAT A
WEAK TORNADO IS NOT OUT OF THE QUESTION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE AREA WILL REMAIN IN THE MOIST AND UNSTABLE ATMOSPHERE FOR MUCH
OF THE WEEK. WITH WEAK BOUNDARIES REMAINING IN THE AREA A CHANCE OF
THUNDERSTORMS IS POSSIBLE NEARLY EVERY DAY THIS WEEK. LATER IN THE
WEEK A STRONG UPPER LEVEL SYSTEM WILL BE IN INFLUENCING THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 1, 10:48 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/01/2008                   TULSA              OK   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT 51ST AND LEWIS

&&

PBS
Local storm report, Jun 1, 10:51 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/01/2008                   TULSA              OK   AMATEUR RADIO

            60 FOOT TREE BLOWN DOWN 11TH AND 145TH

&&

PBS
Local storm report, Jun 1, 11:04 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1104 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/01/2008                   TULSA              OK   AMATEUR RADIO

            30 FOOT 16 INCH DIAMETER CEDAR TREE UPROOTED AT 21ST AND
            YALE

&&

PBS
Local storm report, Jun 1, 11:20 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     HASKELL                 35.82N 95.67W
06/01/2008  M58 MPH          MUSKOGEE           OK   MESONET

&&

PBS
Local storm report, Jun 1, 11:22 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/01/2008                   TULSA              OK   AMATEUR RADIO

            EXTENSIVE DAMAGE TO TRAFFIC LIGHT AT PINE AND GARNETT

&&

PBS
Local storm report, Jun 1, 11:35 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1135 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     TSTM WND GST     TULSA                   36.13N 95.92W
06/01/2008  E0 MPH           TULSA              OK   BROADCAST MEDIA

            LARGE TREE LIMB BLEW INTO A PICKUP TRUCK AND SMASHED
            WINSHIELD DOWNTOWN TULSA

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:41 AM CDTSevere Thunderstorm WarningTSABenton49 min
Jun 1, 5:17 AM CDTSevere Thunderstorm WarningTSAWashington43 min
Jun 1, 5:50 AM CDTSevere Thunderstorm WarningTSACrawford, Washington55 min
Jun 1, 6:16 AM CDTSevere Thunderstorm WarningTSABenton, Washington59 min
Jun 1, 6:39 AM CDTSpecial Weather StatementTSAFranklin51 min
Jun 1, 7:17 AM CDTSpecial Weather StatementTSABenton43 min
Jun 1, 7:55 AM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington40 min
Jun 1, 8:51 AM CDTSpecial Weather StatementTSAMadison54 min
Jun 1, 9:06 AM CDTSevere Thunderstorm WarningTSAMadison54 min
Jun 1, 9:54 AM CDTSevere Thunderstorm WarningTSABenton, Washington18 min
Jun 1, 10:14 AM CDTSevere Thunderstorm WarningTSAWashington40 min
Jun 1, 10:50 AM CDTSevere Thunderstorm WarningTSAWashington55 min
Jun 1, 11:00 AM CDTSevere Thunderstorm WarningTSAMadison60 min
Jun 1, 11:58 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington62 min
Jun 1, 12:30 PM CDTSevere Thunderstorm WarningTSAFranklin35 min
Jun 1, 12:44 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian3 hr

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.